Alert archive / Alabama / Flash Flood Warnings in 2003
Flash Flood Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 15, 2003, 12:35 AM CDT for Lawrence County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 12:35 AM CDT (05:35 UTC)
- Expired
- Jul 15, 2003, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lawrence County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 150535 FFWHUN ALC079-150830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1235 AM CDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN NORTHWEST ALABAMA * UNTIL 330 AM CDT * AT 1235 AM CDT...WEATHER SERVICE RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL STRETCHING ALONG AND NEAR HIGHWAY 24 ACROSS THE ENTIRE COUNTY...MOVING SOUTHEAST AT 5 MPH. RADAR ESTIMATES INDICATE OVER TWO INCHES OF RAIN HAS FALLEN ALONG BORDEN CREEK NORTHWEST OF MOULTON...IN THE LAST HOUR...AND THAT FOUR TO SIX INCHES OF RAIN HAS FALLEN IN THE RURAL WESTERN PART OF THE COUNTY SINCE 800 PM MONDAY NIGHT. * SOME LOCATIONS AFFECTED INCLUDE... MOULTON...WREN...BANKHEAD NATIONAL FOREST...OAKVILLE... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE RISING WATERS LAT...LON 3463 8711 3458 8753 3432 8753 3431 8711 $$ JE
1 follow-up statement
000
WGUS74 KHUN 150642
FFSHUN
ALC079-150830-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
142 AM CDT TUE JUL 15 2003
...A FLASH FLOOD WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 330 AM
CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
WAS ENDING OVER LAWRENCE COUNTY. HOWEVER...EARLIER HEAVY RAINS OF
THREE TO FIVE INCHES...AS ESTIMATED BY RADAR...HAVE LED TO
SIGNIFICANT FLOODING IN THE BIG NANCE CREEK BASIN...INCLUDING WATER
COVERING THE ROAD ON THE SOUTH SIDE OF COURTLAND...AT COUNTY ROAD
150. AT 100 AM CDT...THE RIVER STAGE AT COURTLAND ON BIG NANCE CREEK
WAS 9.6 FEET AND RISING. WITH THE RAIN ENDING...THE CREEK SHOULD
CREST DURING THE OVERNIGHT HOURS.
SOME CITIES AFFECTED THROUGH 330 AM CDT INCLUDE...
COURTLAND... TOWN CREEK...
AND SURROUNDING LOCATIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3466 8711 3432 8713 3431 8752 3457 8752
3469 8741 3475 8728
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 7:15 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 7:15 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 715 PM CDT MON JUL 14 2003 ISSUED A QUICK UPDATE TO ZONES TO ACCOUNT FOR ISOLD SHRA/TSRA DEVELOPING ACROSS NORTHWEST SECTIONS OF AREA. EXPECT THESE TO DISSIPATE OVER NEXT SEVERAL HOURS WITH ANOTHER UPDATE EXPECTED LATER THIS EVENING. .HUN...NONE. PB
Hazardous weather outlook, Jul 14, 1:01 PM CDT, 11 hours 34 minutes before
ALZ001>010-016-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 101 PM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(THROUGH TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY AS A FRONTAL BOUNDARY APPROACHES THE TENNESSEE VALLEY. THROUGH THE REST OF THE PERIOD...A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. HOT AND HUMID CONDITIONS WILL CAUSE THE HEAT INDEX TO APPROACH 100 DEGREES ON TUESDAY AND LATER THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. KTW
In the hours before
Special weather statement, Jul 15, 12:10 AM CDT, 25 minutes before
ALZ004-150700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1210 AM CDT TUE JUL 15 2003 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND FREQUENT LIGHTNING FOR LAWRENCE COUNTY... A SLOW-MOVING CLUSTER OF THUNDERSTORMS WILL CONTINUE ACROSS LAWRENCE COUNTY. AREAS AFFECTED THROUGH 200 AM INCLUDE...MOULTON... LANDERSVILLE...OAKVILLE...AND EAST LAWRENCE. VERY HEAVY RAIN...UP TO TWO INCHES PER HOUR...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS CLUSTER OF STORMS. MOVEMENT OF THE STORMS IS SOUTHEAST AT AROUND 10 MPH. AN AUTOMATED RAIN GAUGE IN TOWN CREEK REPORTED SIX TENTHS OF AN INCH OF RAIN BETWEEN 1045 PM AND 1100 PM. RADAR ESTIMATES INDICATE THAT FOUR TO SIX INCHES OF RAIN HAS FALLEN IN RURAL WESTERN LAWRENCE COUNTY SINCE 8 PM. ADDITIONAL RAINFALL WILL AGGRAVATE CONDITIONS...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE BRIEF FLOODING OF POOR DRAINAGE AREAS. JE
Nearby
Flash Flood Warnings in Alabama, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.